Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

High fever and nasal congestion in children - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   Hi
User :   My kid 1 year old, had fever and nose congestion, had been suggested Recofast and Colpol
User :   From yesday we have been giving antibiotic, because fever was not coming down for the last three days
Doctor :   ok
User :   Now fever looks to be in control and nasal congestion is also reduced
Doctor :   ok
User :   But he passing watery stools
User :   y'day it was yellowish and now he is paasing greenish
Doctor :   What is the name of antibiotics?
User :   augpen HG
User :   He is passing watery stools even before that
Doctor :   oK
User :   Y'day he passed 4 times and today 4 times
User :   Today he has started passing in Grrenish
User :   Hello?
Doctor :   what is the weight of your child?
User :   13.4 kgs
Doctor :   what is the concentration of syrup
Doctor :   can u read
User :   3-3.5 ml approx
Doctor :   i mean per 5ml how is the amoxicillin'
User :   Antibiotic has been advised 3ml-3ml-3ml
Doctor :   ok
Doctor :   Just let me check the dose
Doctor :   Can u read the concentration'
Doctor :   I am not finding the concentration
Doctor :   what u r telling me 3 3 3 ml is the dose
Doctor :   but concentration of medicine is on the bottle
Doctor :   so that i can calculate the dose for the weight
User :   1 sec
Doctor :   it say stremgth
Doctor :   *strength
User :   ok
User :   1 sec
User :   5ml = 200 mg of ammoxiccilin
Doctor :   Very good
User :   but even before we started the antibiotics, he started passing watery stools
User :   Varied in colors
User :   Y'day 1 time he passed Greeish and today again he passed greeinsh
User :   Is it a point to be worried?
Doctor :   I checked the dose
Doctor :   it is correct
Doctor :   some times over dose can cause diarrhoea
Doctor :   However Augmentin it self cause diarrhea
Doctor :   How many doses u gave yesterday
User :   y'day night 1 time
Doctor :   OK
Doctor :   today
User :   and today 2 times thats it
Doctor :   OK
User :   Would that be because of Calpol and Recofast as well>
Doctor :   Do not need to worry at this point
User :   Now fever seems to be under control
Doctor :   Stop recofast
User :   And slowly congestion
Doctor :   Give Colpol only after checking temerature
User :   ok
User :   He has mild during the day and during night it increased y'day
Doctor :   if temp is high above 99 degrres give Colpol
Doctor :   Other wise do not give colpol
User :   Today no signs of higher temp today
Doctor :   Ok
Doctor :   If u feel he has running fever give dose
Doctor :   it can be given safely
Doctor :   it does not cause diarrheao\
User :   ok
Doctor :   Augoen is causing diarrhea
User :   What about recofast?
Doctor :   COntinue it for today
User :   ok
Doctor :   Give electrol powder
Doctor :   and regular food what ever u r giving
Doctor :   Make sure he is not dehydrated
Doctor :   once the medicine is stopped the diarrhea will be stopped
Doctor :   If the number of bowels get worse stop the medicine
Doctor :   and go for another medicine
User :   ok
Doctor :   like Keflex
Doctor :   syrup
User :   What's that?
Doctor :   it is antibiotic
User :   ok
User :   I did not Augpen is more stonger
Doctor :   Did I answer ur querry
User :   yes
User :   thanks
Doctor :   Not like that
Doctor :   He is only infant
Doctor :   Augmen is stronger
User :   Oh ok
Doctor :   but amoxixllin is also fine
User :   I will stop that immediately and give keflex
User :   Ok thanks
Doctor :   Continue it watch the number of stools
Doctor :   if get worse stop the medicne
User :   ok
Doctor :   Thank you for consulting
Doctor :   Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor